Diabetic ketoacidosis caused by fulminant type 1 diabetes during adjuvant chemotherapy for colon cancer: A case report

  • Authors:
    • Yoshinori Iwata
    • Nobuhisa Matsuhashi
    • Takao Takahashi
    • Tomonari Suetsugu
    • Masahiro Fukada
    • Itaru Yasufuku
    • Takeharu Imai
    • Toshiyuki Tanahashi
    • Satoshi Matsui
    • Hisashi Imai
    • Yoshihiro Tanaka
    • Kazuya Yamaguchi
    • Kazuhiro Yoshida
  • View Affiliations

  • Published online on: May 21, 2019     https://doi.org/10.3892/mco.2019.1862
  • Pages: 189-191
Metrics: Total Views: 0 (Spandidos Publications: | PMC Statistics: )
Total PDF Downloads: 0 (Spandidos Publications: | PMC Statistics: )


Abstract

Development of diabetic ketoacidosis (DKA) caused by fulminant type 1 diabetes (FT1D) during administration of uracil‑tegafur (UFT) with leucovorin (LV) as adjuvant chemotherapy is extremely rare. Here, we report a case of DKA caused by FT1D during administration of UFT with LV as adjuvant chemotherapy for colon cancer. A woman in her 60s was transferred to the emergency medical center of our hospital with complaints of impaired consciousness and vomiting. She had undergone left hemicolectomy and D3 lymph node dissection for transverse colon cancer 8 months earlier. She was provided UFT with LV as adjuvant chemotherapy. Laboratory analysis revealed hyperglycemia, high anion gap metabolic acidosis and urinary ketones. She was diagnosed with DKA and was started on intravenous infusion of fluid and continuous subcutaneous insulin injections. Following admission, she was examined and diagnosed with FT1D. The present case describes an extremely rare case of DKA caused by FT1D during adjuvant chemotherapy with UFT + LV for colon cancer.

Related Articles

Journal Cover

August 2019
Volume 11 Issue 2

Print ISSN: 2049-9450
Online ISSN:2049-9469

Sign up for eToc alerts

Recommend to Library

Copy and paste a formatted citation
APA
Iwata, Y., Matsuhashi, N., Takahashi, T., Suetsugu, T., Fukada, M., Yasufuku, I. ... Yoshida, K. (2019). Diabetic ketoacidosis caused by fulminant type 1 diabetes during adjuvant chemotherapy for colon cancer: A case report. Molecular and Clinical Oncology, 11, 189-191. https://doi.org/10.3892/mco.2019.1862
MLA
Iwata, Y., Matsuhashi, N., Takahashi, T., Suetsugu, T., Fukada, M., Yasufuku, I., Imai, T., Tanahashi, T., Matsui, S., Imai, H., Tanaka, Y., Yamaguchi, K., Yoshida, K."Diabetic ketoacidosis caused by fulminant type 1 diabetes during adjuvant chemotherapy for colon cancer: A case report". Molecular and Clinical Oncology 11.2 (2019): 189-191.
Chicago
Iwata, Y., Matsuhashi, N., Takahashi, T., Suetsugu, T., Fukada, M., Yasufuku, I., Imai, T., Tanahashi, T., Matsui, S., Imai, H., Tanaka, Y., Yamaguchi, K., Yoshida, K."Diabetic ketoacidosis caused by fulminant type 1 diabetes during adjuvant chemotherapy for colon cancer: A case report". Molecular and Clinical Oncology 11, no. 2 (2019): 189-191. https://doi.org/10.3892/mco.2019.1862